Wisconsin, 2026

Hail in Wisconsin, March 30, 2026

March 30, 2026 · NWS GRB · 11 events in 4 counties and zones

Elevated thunderstorms developed north of a warm front Thursday night (3/30) across central Wisconsin and east-central Wisconsin. These storms tracked eastward across the region through the early morning hours on Friday (3/31).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Elevated thunderstorms developed north of a warm front Thursday night (3/30) across central Wisconsin and east-central Wisconsin. These storms tracked eastward across the region through the early morning hours on Friday (3/31). The strongest storms produced large hail up to golf ball size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 30, 4:57 PM CST, 4 hours 12 minutes earlier. Its key messages:

  • Mild temperatures this afternoon, with several locations across central Wisconsin reading in the upper 60s to low 70s.
  • Potential for isolated strong storms tonight into Tuesday morning. Main threat with any stronger storms would be hail up to 1 inch. Storms may then re-develop Tuesday afternoon, though confidence in storm coverage and intensity is low.
  • Winter weather impacts are likely Wednesday and Thursday, with both ice and snow accumulations possible.
  • Hydro concerns arise later this week following the passage of two moisture rich systems.
Area forecast discussion, Mar 30, 4:57 PM CST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
557 PM CDT Mon Mar 30 2026

Updated aviation portion for 00Z TAF issuance

.KEY MESSAGES...

- Mild temperatures this afternoon, with several locations across
  central Wisconsin reading in the upper 60s to low 70s.

- Potential for isolated strong storms tonight into Tuesday
  morning. Main threat with any stronger storms would be hail up
  to 1 inch. Storms may then re-develop Tuesday afternoon, though
  confidence in storm coverage and intensity is low.

- Winter weather impacts are likely Wednesday and Thursday, with
  both ice and snow accumulations possible.

- Hydro concerns arise later this week following the passage of
  two moisture rich systems.

&&

.DISCUSSION...
Issued at 1030 AM CDT Mon Mar 30 2026

Rain/storm chances... Main focus for the near-term continues to
revolve around strong or severe storm potential tonight. Expect
scattered showers and embedded storms to develop within WAA regime
ahead of the front later this afternoon as parent low passes to
our south. Overall, not many changes from going forecasts, as dry
air entrainment from high pressure over the northern Plains will
continue to be a hindrance to storm initiation. Additionally, find
it hard to believe that we will get any surface-based convection
given placement north of the boundary, elevated CAPE beginning
~700 to 600 mb, and robust surface capping due to northeast flow
off of Lake Michigan. If anything does manage to fire, greatest
threat looks to be hail given elongated hodographs and steep mid-
level lapse rates. Brief window for light icing (mainly on
elevated surfaces) still appears possible across the far north
late tonight into early Tuesday morning as colder air wraps in
around the back edge of the departing low, though impacts should
be minimal.

As the surface low continues to track into lower Michigan on
Tuesday, a conditional chance exists for storms to re-develop
during the early to mid-afternoon window, mainly over east-central
Wisconsin. Par for the course, storm initiation may be hampered by
lingering cloud debris from early morning convection and whether
or not we can get sufficient surface heating to warm to convective
temperatures. Overall appearance is that of a classic early spring
marginal risk, with low confidence in both storm coverage and
intensity.

Wintry system late week... Following a brief lull in precipitation
on Wednesday, fake spring comes to an end as another Colorado low
treks north into the Great Lakes. Still lots of questions with
this system, though a slew of different p-types seems inevitable.
Ensembles seem to be honing in on the track of the low, which
would bring the main deformation precip shield into Wisconsin by
late Wednesday afternoon. Still remains to be seen whether or not
we end up on the warm or cold side of this system, though concerns
arise as the most recent suite of long-range guidance shows a
prominent warm nose making it into central and east-central
Wisconsin. As such, icing probabilities have trended up
significantly from yesterday's forecast package, with probabilities
for receiving 0.25 inches of ice now standing at around 30 to 50%
across portions of central Wisconsin to the Fox Valley. This is
well-represented in the WSSI-P by a 50 to 70% chance for moderate
winter storm impacts, weighed heavily on ice accumulation.
Snowfall trends have also increased and shifted further north,
with 20 to 40% chances for receiving 6 inches of snow generally
north of Hwy 29. In addition, ample moisture transport from a wide
open Gulf would place east-central Wisconsin near the 99th
percentile for QPF relative to climo, with ECMWF EFI and shift of
tails forecast suggesting higher confidence in boom potential.
Overall, any wobble in surface temperatures and the strength of
the warm layer aloft will play large roles in what the dominant
p-type will be, which bears monitoring in the coming days.

Late week/hydro concerns... Active pattern remains full steam
ahead as 500 mb wave train continues to amplify toward the end of
the week. Another system, albeit slightly warmer, arrives this
weekend and is progged to dump another round of QPF over
northeast Wisconsin. Dominant p-type at this time looks to be
rain, though any changes in the track of the low would change
this. The cumulative effect of two moisture rich systems over the
course of the week will be the development of hydro concerns,
with a signal for river and stream rises already showing up. Minor
flooding would likewise be possible in low-lying and poor drainage
areas.

&&

.AVIATION...for 00Z TAF Issuance
Issued at 556 PM CDT Mon Mar 30 2026

Main aviation concerns revolve around thunderstorm potential and
IFR ceilings as a low system will track south of the region
tonight and Tuesday. VFR conditions will prevail through much of
the evening with mid and high level clouds thickening over the
terminals. Elevated instability and steep mid- level lapse rates
will support isolated to scattered showers and storms, but there
is low predictability with the timing and coverage. Delayed the
prob30 group at KGRB and KATW a couple of hours (05-08Z).

Guidance develops MVFR visibilities over eastern WI due to the
cool, moist onshore flow off Lake Michigan late this evening and
overnight. Confidence is low in this detail for the time being.

Ceilings are expected to drop to MVFR at the terminals around
09z-12z. Confidence has increased for scattered showers and storms
to develop Tuesday morning, with widespread MVFR to IFR ceilings
and MVFR visibilities becoming prevalent.  Confidence is medium
regarding the exact timing of IFR onset.

After the surface low exits Wisconsin, a gradual improvement to
ceilings is expected on Tuesday afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Goodin
AVIATION.......MPC
Hazardous weather outlook, Mar 30, 11:45 AM CST, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1245 PM CDT Mon Mar 30 2026

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311745-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1245 PM CDT Mon Mar 30 2026

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are expected to develop late this evening and
overnight. A stronger storm or two is possible, with hail and
brief heavy rain being the main hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorm re-development will be possible over east-central
Wisconsin early to mid-afternoon on Tuesday, though coverage and
intensity remains uncertain. If any stronger storms were to
develop, the main threat would be hail.

Confidence is increasing for winter weather impacts Wednesday
and Thursday, with both snow and ice accumulations possible. A
combination of snow load, icing, and gusty northeast winds may
result in power outages and broken tree limbs. The Thursday
morning commute will also be impacted.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

LMZ521-522-541>543-311745-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1245 PM CDT Mon Mar 30 2026

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Isolated strong storms with hail and brief heavy rain will be
possible late this evening and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Isolated strong storms with hail and brief heavy rain will be
possible Tuesday afternoon.

Goodin

In the hours before

Local storm report, Mar 30, 8:22 PM CST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
922 PM CDT Mon Mar 30 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     Hail             2 W Marshfield          44.65N 90.19W
03/30/2026  M0.50 Inch       Wood               WI   Public

            Report from mPING: Half-inch (0.50 in.).

&&

The radar

The Green Bay radar (KGRB), 116 km away, was scanning. The volume nearest the first event began at 03:08 UTC.

Open the radar archive at this moment

Event by event

11 hail. Local standard time, as filed.

Hail, Marathon

When
March 30, 9:09 PM CST to 9:10 PM CST
Where
Marathon County, 6.42 mi W of Shantytown
Measured
0.75 in hail
Reported by
Public
Coordinates
44.690, -89.550

Penny size hail fell near Knowlton.

Hail, Marathon

When
March 30, 9:28 PM CST to 9:29 PM CST
Where
Marathon County, 3.49 mi N of (Cwa)cen Wi Arpt Mos
Measured
1.75 in hail
Reported by
Public
Coordinates
44.830, -89.660

Golf ball size hail fell near Evergreen.

Hail, Marathon

When
March 30, 9:40 PM CST to 9:41 PM CST
Where
Marathon County, 2.02 mi NW of Mosinee
Measured
0.75 in hail
Reported by
Public
Coordinates
44.800, -89.730

Penny size hail fell near Mosinee.

Hail, Calumet

When
March 30, 10:02 PM CST to 10:03 PM CST
Where
Calumet County, Stockbridge
Measured
1.75 in hail
Reported by
Public
Coordinates
44.070, -88.300

Golf ball size hail fell in Stockbridge.

Hail, Shawano

When
March 30, 10:04 PM CST to 10:05 PM CST
Where
Shawano County, 0.49 mi W of Thornton
Measured
1 in hail
Reported by
Social Media
Coordinates
44.800, -88.690

Quarter size hail fell in Thornton. The time of this report is an estimate based on radar data.

Hail, Calumet

When
March 30, 10:21 PM CST to 10:22 PM CST
Where
Calumet County, 1.38 mi S of Brillion
Measured
1 in hail
Reported by
Public
Coordinates
44.160, -88.070

Quarter size hail fell in Brillion.

Hail, Brown

When
March 30, 11:00 PM CST to 11:01 PM CST
Where
Brown County, 1.7 mi SW of Cormier
Measured
1 in hail
Reported by
Public
Coordinates
44.550, -88.090

Quarter size hail fell near Howard. The time of this report is an estimate based on radar data.

Hail, Brown

When
March 30, 11:03 PM CST to 11:04 PM CST
Where
Brown County, 3.76 mi NNW of Ashwaubenon
Measured
1.5 in hail
Reported by
Public
Coordinates
44.520, -88.110

Ping pong size hail fell near Ashwaubenon.

Hail, Brown

When
March 30, 11:05 PM CST to 11:06 PM CST
Where
Brown County, 2.55 mi NW of Ashwaubenon
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
44.500, -88.110

Half dollar size hail fell near Ashwaubenon.

Hail, Brown

When
March 30, 11:07 PM CST to 11:08 PM CST
Where
Brown County, 2.76 mi N of Ashwaubenon
Measured
1.75 in hail
Reported by
Public
Coordinates
44.510, -88.080

Golf ball hail fell near Ashwaubenon. The time of this report is an estimate based on radar data.

Hail, Brown

When
March 30, 11:11 PM CST to 11:12 PM CST
Where
Brown County, 0.69 mi N of Allouez
Measured
1 in hail
Reported by
Social Media
Coordinates
44.480, -88.020

Quarter size hail fell in Allouez. The time of this report is an estimate based on radar data.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2026Every state in 2026This day in weather historyWarnings in Wisconsin, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1317921, 1317922, 1317923, 1317924, 1323222, 1317925, 1317928, 1317926, 1317927, 1317930, 1317929.